Alert archive / Kansas / High Wind Warnings in 2018
High Wind Warning 7, NWS Goodland, KS
NWS Goodland, KS issued this high wind warning at Apr 12, 2018, 10:12 AM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Apr 13, 2018, 6:00 AM MDT. It was in force for 36 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 12, 2018, 10:12 AM MDT (16:12 UTC)
- In effect from
- Apr 13, 2018, 6:00 AM MDT
- Expired
- Apr 14, 2018, 5:31 PM MDT
- In force
- 36 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 8:45 AM MDT | NON-TSTM WND GST 54 | Burlington Co Airport, CO | ASOS STATION ITR, BURLINGTON CO AIRPORT. |
| Apr 13, 9:33 AM MDT | NON-TSTM WND GST 56 | Burlington Co Airport, CO | ASOS STATION ITR, BURLINGTON CO AIRPORT. |
| Apr 13, 10:12 AM MDT | NON-TSTM WND GST 65 | 3 Se Weskan, KS | |
| Apr 13, 10:13 AM MDT | NON-TSTM WND GST 52 | 5 Nnw Trenton, NE | |
| Apr 13, 10:16 AM MDT | BLIZZARD | 1 Wsw Flagler, CO | EM AND LAW ENFORCEMENT REPORTS POWER OUTAGES IN FLAGLER AREA. HEAVY SNOWFALL, AND WIND GUSTS UP TO 55 MPH REPORTED BY BURLINGTON OBSERVATION. |
| Apr 13, 10:25 AM MDT | NON-TSTM WND GST 59 | 3 E Firstview, CO | MESONET STATION UP723, 3 E FIRSTVIEW. |
| Apr 13, 11:20 AM MDT | BLIZZARD | 3 Wsw Saint Francis, KS | HIGHWAY 36 CLOSED FROM ST. FRANCIS WEST INTO YUMA COUNTY, COLORADO. |
| Apr 13, 11:23 AM MDT | BLIZZARD | 12 E Burlington, CO | INTERSTATE 70 CLOSED FROM LIMON, CO EASTWARD TO THE KANSAS BORDER. |
| Apr 13, 11:42 AM MDT | BLIZZARD | Wheeler, KS | HWY 27 IS CLOSED FROM THE HWY 36 JUNCTION (AT WHEELER) NORTHWARD TO THE NEBRASKA BORDER. |
| Apr 13, 11:56 AM MDT | BLIZZARD | 1 E Kit Carson, CO | US 287 CLOSED FROM KIT CARSON SOUTH TO EADS DUE TO STRONG WINDS AND LOW VISIBILITIES ASSOCIATED WITH BLOWING AND DRIFTING SNOW. |
| Apr 13, 12:08 PM MDT | BLIZZARD | 4 Nnw Aroya, CO | US 40/287 CLOSED BETWEEN LIMON AND KIT CARSON DUE TO STRONG WINDS AND LOW VISIBILITIES ASSOCIATED WITH BLOWING AND DRIFTING SNOW. |
| Apr 13, 12:39 PM MDT | NON-TSTM WND GST 60 | Seibert, CO | MESONET STATION CO067, SEIBERT. |
| Apr 13, 12:48 PM MDT | NON-TSTM WND GST 60 | Burlington Co Airport, CO | ASOS STATION ITR, BURLINGTON CO AIRPORT. |
| Apr 13, 12:53 PM MDT | NON-TSTM WND GST 69 | Seibert, CO | MESONET STATION CO067, SEIBERT. |
| Apr 13, 12:57 PM MDT | NON-TSTM WND GST 59 | 11 Ese Thurman, CO | MESONET STATION E7003, 11 ESE THURMAN. |
| Apr 13, 1:07 PM MDT | NON-TSTM WND GST 59 | 1 N Flagler, CO | MESONET SITE IN FLAGLER (FLAGL2) REPORTED A WIND GUST OF 59 MPH. |
| Apr 13, 1:27 PM MDT | NON-TSTM WND GST 62 | 1 Nne Kit Carson, CO | MESONET SITE IN KIT CARSON (ITCA2) REPORTED A WIND GUST OF 62 MPH. |
| Apr 13, 1:40 PM MDT | NON-TSTM WND GST 60 | Aroya, CO | MESONET STATION UP695, AROYA. |
| Apr 13, 2:25 PM MDT | NON-TSTM WND GST 55 | Goodland, KS | ASOS STATION GLD, GOODLAND. |
| Apr 13, 3:07 PM MDT | NON-TSTM WND GST 61 | 1 N Flagler, CO | MESONET SITE IN FLAGLER (FLAGL2) REPORTED A WIND GUST OF 61 MPH. |
| Apr 13, 3:30 PM MDT | NON-TSTM WND GST 58 | 1 Wnw Horace, KS | |
| Apr 13, 3:30 PM MDT | NON-TSTM WND GST 58 | 3 E Firstview, CO | MESONET STATION UP723, 3 E FIRSTVIEW. |
| Apr 13, 3:35 PM MDT | NON-TSTM WND GST 74 | Burlington Co Airport, CO | ASOS STATION ITR, BURLINGTON CO AIRPORT. |
| Apr 13, 3:53 PM MDT | NON-TSTM WND GST 62 | 3 Ne Idalia, CO | MESONET STATION CO047, 3 NE IDALIA. |
| Apr 13, 3:55 PM MDT | NON-TSTM WND GST 53 | 2 Nw Wray, CO | AWOS STATION 2V5, 2 NW WRAY. |
| Apr 13, 4:00 PM MDT | SNOW 5 | Yuma, CO | |
| Apr 13, 4:00 PM MDT | BLIZZARD | Yuma, CO | SPORADIC POWER OUTAGES THROUGHOUT YUMA COUNTY, INCLUDING IN THE CITY OF YUMA. |
| Apr 13, 4:04 PM MDT | NON-TSTM WND GST 51 | 2 N Atwood, KS | |
| Apr 13, 4:07 PM MDT | NON-TSTM WND GST 53 | Mccook Airport, NE | ASOS STATION MCK, MCCOOK AIRPORT. |
| Apr 13, 4:14 PM MDT | NON-TSTM WND GST 51 | 12 Nnw Ruleton, KS | MESONET STATION F1147, 12 NNW RULETON. |
| Apr 13, 4:14 PM MDT | BLIZZARD | Ludell, KS | ONE QUARTER MILE VISIBILITY OBSERVED. REPORT RELAYED VIA SOCIAL MEDIA. |
| Apr 13, 4:21 PM MDT | NON-TSTM WND GST 62 | Goodland, KS | ASOS STATION GLD, GOODLAND. |
| Apr 13, 4:40 PM MDT | NON-TSTM WND GST 52 | 6 N Brewster, KS | |
| Apr 13, 5:48 PM MDT | SNOW 0 | 9 Nne Kit Carson, CO | |
| Apr 13, 5:48 PM MDT | BLIZZARD | 1 Wnw Hale, CO | SOCIAL MEDIA REPORT OF BLIZZARD CONDITIONS. PICTURE INDICATES LOW VISIBILITY AND LOCAL OBSERVATIONS INDICATE WINDS MEETING CRITERIA. |
| Apr 13, 5:50 PM MDT | NON-TSTM WND GST 50 | 2 Ese Oakley, KS | MESONET STATION K5OK7, 2 ESE OAKLEY. |
| Apr 13, 6:14 PM MDT | BLIZZARD | 6 Ssw Beecher Island, CO | BLIZZARD CONDITIONS REPORTED ON SOCIAL MEDIA. IMAGE CONFIRMS REDUCED VISIBILITY AND LOCAL OBS INDICATE HIGH WINDS. |
| Apr 13, 6:40 PM MDT | BLIZZARD | Haigler, NE | WEBCAMS INDICATE BLIZZARD CONDITIONS IN HAIGLER. LOCAL OBSERVATIONS INDICATE STRONG WINDS. |
| Apr 13, 7:02 PM MDT | BLIZZARD | 1 Se Yuma, CO | WIDESPREAD POWER OUTAGES ACROSS YUMA COUNTY. LATEST OBSERVATION FROM K2V6 IN YUMA INDICATES BLIZZARD CONDITIONS AGAIN. ALL HIGHWAYS CLOSED AT PRESENT TIME. |
| Apr 13, 7:11 PM MDT | NON-TSTM WND GST 50 | 3 Ene Gem, KS | MESONET STATION F0981, 3 ENE GEM. |
| Apr 13, 7:11 PM MDT | BLIZZARD | Burlington, CO | BLIZZARD CONDITIONS CONTINUE ACROSS KIT CARSON COUNTY. I-70, HWY 59, AND WHY 385 ALL EXPERIENCING CLOSURES. QUARTER MILE VIS ACCORDING TO EM AND ASOS IN BURLINGTON. |
| Apr 13, 8:21 PM MDT | NON-TSTM WND GST 59 | Mccook Airport, NE | ASOS STATION MCK, MCCOOK AIRPORT. |
| Apr 13, 8:23 PM MDT | BLIZZARD | Bird City, KS | WHITE OUT CONDITIONS BEING REPORTED BY LAW ENFORCEMENT EAST OF BIRD CITY ON HWY 36 AND NORTH OF BIRD CITY ON HWY 161. |
| Apr 13, 8:26 PM MDT | NON-TSTM WND GST 56 | 3 Ene Gem, KS | MESONET STATION F0981, 3 ENE GEM. |
| Apr 13, 8:49 PM MDT | BLIZZARD | 15 S Atwood, KS | PUBLIC REPORT OF NEAR ZERO VISIBILITY PROVIDED BY EMERGENCY MANAGER. |
| Apr 13, 9:26 PM MDT | NON-TSTM WND GST 56 | 2 Ene Colby, KS | MESONET STATION AT273, 2 ENE COLBY. |
| Apr 13, 9:26 PM MDT | NON-TSTM WND GST 56 | 4 Ene Gem, KS | |
| Apr 13, 9:37 PM MDT | NON-TSTM WND GST 60 | Mccook Airport, NE | ASOS STATION MCK, MCCOOK AIRPORT. |
| Apr 13, 10:08 PM MDT | BLIZZARD | 8 W Saint Francis, KS | ZERO VISIBILITY REPORTED TO EM BY SHERIFF'S OFFICE ON HWY 36 WEST OF ST. FRANCIS. |
| Apr 13, 10:26 PM MDT | NON-TSTM WND GST 48 | 4 Wnw Bird City, KS | |
| Apr 13, 10:27 PM MDT | NON-TSTM WND GST 57 | 6 N Brewster, KS | |
| Apr 13, 10:34 PM MDT | NON-TSTM WND GST 47 | 2 Wsw Palisade, NE | |
| Apr 13, 10:38 PM MDT | NON-TSTM WND GST 50 | 5 Ese Gove, KS | |
| Apr 13, 10:50 PM MDT | BLIZZARD | Kanorado, KS | SOCIAL MEDIA REPORT. VERY POOR VISIBILITY. NEARBY WINDS WOULD MEET BLIZZARD CRITERIA. |
| Apr 13, 10:55 PM MDT | BLIZZARD | 1 N Goodland, KS | ZERO VISIBILITY REPORTED BY NWS EMPLOYEE COMING IN FOR SHIFT. |
| Apr 13, 10:57 PM MDT | NON-TSTM WND GST 58 | 1 Ne Hill City, KS | |
| Apr 13, 11:14 PM MDT | NON-TSTM WND GST 58 | Firstview, CO | MESONET STATION CO068, FIRSTVIEW. |
| Apr 14, 2:11 AM MDT | NON-TSTM WND GST 54 | Goodland, KS | ASOS STATION GLD, GOODLAND. |
| Apr 14, 2:11 AM MDT | NON-TSTM WND GST 54 | Mccook Airport, NE | ASOS STATION MCK, MCCOOK AIRPORT. |
| Apr 14, 2:44 AM MDT | NON-TSTM WND GST 52 | 9 Sse Sharon Springs, KS | MESONET STATION C6099, 9 SSE SHARON SPRINGS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 4.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2739 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
297 WWUS73 KGLD 121612 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 1012 AM MDT Thu Apr 12 2018 ...An extended period of very windy conditions expected from Friday morning into Saturday evening... COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-130600- /O.UPG.KGLD.HW.A.0004.180413T1200Z-180415T0000Z/ /O.NEW.KGLD.HW.W.0007.180413T1200Z-180415T0000Z/ Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- Including the cities of Yuma, Wray, Burlington, Arapahoe, Cheyenne Wells, St. Francis, Bird City, Atwood, Oberlin, Norton, Goodland, Colby, Hoxie, Hill City, Sharon Springs, Oakley, Quinter, Grinnell, Grainfield, Tribune, Leoti, Benkelman, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 1012 AM MDT Thu Apr 12 2018 /1112 AM CDT Thu Apr 12 2018/ ...HIGH WIND WARNING IN EFFECT FROM 6 AM MDT /7 AM CDT/ FRIDAY TO 6 PM MDT /7 PM CDT/ SATURDAY... The National Weather Service in Goodland has issued a High Wind Warning, which is in effect from 6 AM MDT /7 AM CDT/ Friday to 6 PM MDT /7 PM CDT/ Saturday. The High Wind Watch is no longer in effect. * Peak Winds...North to northwest winds of 35 to 50 mph with gusts up to 80 mph. * Timing/Duration...Winds will rapidly increase from the morning into the early afternoon. Some decrease will occur Friday night with another rapid increase in the winds Saturday morning. Winds will decrease Saturday evening. * Other Impacts...Reduced visibilities are possible Friday night into Saturday with areas of blowing and drifting snow and blizzard to near blizzard conditions mainly north of Interstate 70. Areas of blowing dust with reduced visibilities are also possible on Friday through Saturday mainly further south of Interstate 70 where precipitation amounts will be much less. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means strong winds are either occurring or imminent which could lead to property damage...reduced visibility in blowing dust...and loss of vehicle control. A High Wind Warning is issued for sustained wind speeds of at least 40 mph or gusts of 58 mph or more. && $$
8 follow-up statements
406 WWUS73 KGLD 122005 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 205 PM MDT Thu Apr 12 2018 ...Damaging winds on Friday and Saturday... COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-130600- /O.CON.KGLD.HW.W.0007.180413T1200Z-180415T0000Z/ Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- Including the cities of Yuma, Wray, Burlington, Arapahoe, Cheyenne Wells, St. Francis, Bird City, Atwood, Oberlin, Norton, Goodland, Colby, Hoxie, Hill City, Sharon Springs, Oakley, Quinter, Grinnell, Grainfield, Tribune, Leoti, Benkelman, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 205 PM MDT Thu Apr 12 2018 /305 PM CDT Thu Apr 12 2018/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM MDT /7 AM CDT/ FRIDAY TO 6 PM MDT /7 PM CDT/ SATURDAY... * Peak Winds...North to northwest winds of 40 to 50 mph with gusts up to 80 mph. * Timing/Duration...Winds will rapidly increase Friday morning. The strongest winds are expected Friday afternoon through Saturday morning. Winds will gradually decrease Saturday afternoon. * Impacts...Property damage. Extremely dangerous travel conditions. Travel may become difficult or impossible across northwest Kansas and northeast Colorado. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor items. High winds and low visibilities associated with snow and blowing snow will make travel extremely hazardous or impossible, particularly for areas along and north of Interstate 70. A High Wind Warning is issued for sustained wind speeds of at least 40 mph or gusts of 58 mph or more. && $$
670 WWUS73 KGLD 130519 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 1119 PM MDT Thu Apr 12 2018 ...DAMAGING WINDS ON FRIDAY AND SATURDAY... COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131200- /O.CON.KGLD.HW.W.0007.180413T1200Z-180415T0000Z/ Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- Including the cities of Yuma, Wray, Burlington, Arapahoe, Cheyenne Wells, St. Francis, Bird City, Atwood, Oberlin, Norton, Goodland, Colby, Hoxie, Hill City, Sharon Springs, Oakley, Quinter, Grinnell, Grainfield, Tribune, Leoti, Benkelman, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 1119 PM MDT Thu Apr 12 2018 /1219 AM CDT Fri Apr 13 2018/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM MDT /7 AM CDT/ FRIDAY TO 6 PM MDT /7 PM CDT/ SATURDAY... * Peak Winds...North to northwest winds of 40 to 50 mph with gusts up to 80 mph. * Timing/Duration...Winds will rapidly increase Friday morning. The strongest winds are expected Friday afternoon through Saturday morning. Winds will gradually decrease Saturday afternoon. * Impacts...Property damage. Extremely dangerous travel conditions. Travel may become difficult or impossible across northwest Kansas and northeast Colorado. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor items. High winds and low visibilities associated with snow and blowing snow will make travel extremely hazardous or impossible, particularly for areas along and north of Interstate 70. A High Wind Warning is issued for sustained wind speeds of at least 40 mph or gusts of 58 mph or more. && $$
593 WWUS73 KGLD 130838 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 238 AM MDT Fri Apr 13 2018 ...DAMAGING WINDS ON FRIDAY AND SATURDAY... COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-132200- /O.CON.KGLD.HW.W.0007.180413T1200Z-180415T0000Z/ Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- Including the cities of Yuma, Wray, Burlington, Arapahoe, Cheyenne Wells, St. Francis, Bird City, Atwood, Oberlin, Norton, Goodland, Colby, Hoxie, Hill City, Sharon Springs, Oakley, Quinter, Grinnell, Grainfield, Tribune, Leoti, Benkelman, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 238 AM MDT Fri Apr 13 2018 /338 AM CDT Fri Apr 13 2018/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM MDT /7 AM CDT/ THIS MORNING TO 6 PM MDT /7 PM CDT/ SATURDAY... * Peak Winds...North to northwest winds of 40 to 50 mph with gusts up to 80 mph. * Timing/Duration...Winds will rapidly increase Friday morning. The strongest winds are expected Friday afternoon through Saturday morning. Winds will gradually decrease Saturday afternoon. * Impacts...Property damage. Extremely dangerous travel conditions. Travel may become difficult or impossible across northwest Kansas and northeast Colorado. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor items. High winds and low visibilities associated with snow and blowing snow will make travel extremely hazardous or impossible, particularly for areas along and north of Interstate 70. A High Wind Warning is issued for sustained wind speeds of at least 40 mph or gusts of 58 mph or more. && $$
868 WWUS73 KGLD 132149 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 349 PM MDT Fri Apr 13 2018 ...DAMAGING WINDS THIS EVENING INTO SATURDAY... COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-140600- /O.CON.KGLD.HW.W.0007.000000T0000Z-180415T0000Z/ Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- Including the cities of Yuma, Wray, Burlington, Arapahoe, Cheyenne Wells, St. Francis, Bird City, Atwood, Oberlin, Norton, Goodland, Colby, Hoxie, Hill City, Sharon Springs, Oakley, Quinter, Grinnell, Grainfield, Tribune, Leoti, Benkelman, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 349 PM MDT Fri Apr 13 2018 /449 PM CDT Fri Apr 13 2018/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ SATURDAY... * Peak Winds...North to northwest at 40 to 60 mph with gusts up to 80 mph. * Timing/Duration...The strongest winds are expected this evening through Saturday morning. Winds will gradually decrease Saturday afternoon and evening. * Impacts...Travel will be extremely dangerous or impossible across northwest Kansas and northeast Colorado this evening into Saturday. Power outages and property damage will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning is issued for sustained wind speeds of at least 40 mph or gusts of 58 mph or more. && $$
328 WWUS73 KGLD 140517 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 1117 PM MDT Fri Apr 13 2018 ...DAMAGING WINDS OVERNIGHT INTO SATURDAY ACROSS THE AREA... COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141300- /O.CON.KGLD.HW.W.0007.000000T0000Z-180415T0000Z/ Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- Including the cities of Yuma, Wray, Burlington, Arapahoe, Cheyenne Wells, St. Francis, Bird City, Atwood, Oberlin, Norton, Goodland, Colby, Hoxie, Hill City, Sharon Springs, Oakley, Quinter, Grinnell, Grainfield, Tribune, Leoti, Benkelman, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 1117 PM MDT Fri Apr 13 2018 /1217 AM CDT Sat Apr 14 2018/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ SATURDAY... * Peak Winds...North to northwest at 40 to 60 mph with gusts up to 80 mph. * Timing/Duration...The strongest winds are expected through Saturday morning. Winds will gradually decrease Saturday afternoon and evening. * Impacts...Travel will be extremely dangerous or impossible across northwest Kansas and northeast Colorado this evening into Saturday. Power outages and property damage will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning is issued for sustained wind speeds of at least 40 mph or gusts of 58 mph or more. && $$
385 WWUS73 KGLD 141203 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 603 AM MDT Sat Apr 14 2018 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-150000- /O.CON.KGLD.HW.W.0007.000000T0000Z-180415T0000Z/ Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- Including the cities of Yuma, Wray, Burlington, Arapahoe, Cheyenne Wells, St. Francis, Bird City, Atwood, Oberlin, Norton, Goodland, Colby, Hoxie, Hill City, Sharon Springs, Oakley, Quinter, Grinnell, Grainfield, Tribune, Leoti, Benkelman, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 603 AM MDT Sat Apr 14 2018 /703 AM CDT Sat Apr 14 2018/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING... * Peak Winds...North to northwest at 30 to 40 mph with gusts up to 65 mph. * Timing/Duration...The strongest winds are expected through this morning. Winds will gradually decrease this afternoon and early evening. * Impacts...Travel will be extremely dangerous or impossible across northwest Kansas and northeast Colorado through this afternoon and early evening. Power outages and property damage will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning is issued for sustained wind speeds of at least 40 mph or gusts of 58 mph or more. && $$
519 WWUS73 KGLD 141600 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 1000 AM MDT Sat Apr 14 2018 COZ090-141700- /O.CAN.KGLD.HW.W.0007.000000T0000Z-180415T0000Z/ Yuma County- Including the cities of Yuma and Wray 1000 AM MDT Sat Apr 14 2018 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Goodland has cancelled the High Wind Warning. Northwest winds gusting 45 to 55 mph are expected through late this afternoon. Wind gusts exceeding 58 mph are no longer expected. $$ COZ091-092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-150000- /O.CON.KGLD.HW.W.0007.000000T0000Z-180415T0000Z/ Kit Carson County-Cheyenne County-Cheyenne-Rawlins-Decatur-Norton- Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita- Dundy-Hitchcock-Red Willow- Including the cities of Burlington, Arapahoe, Cheyenne Wells, St. Francis, Bird City, Atwood, Oberlin, Norton, Goodland, Colby, Hoxie, Hill City, Sharon Springs, Oakley, Quinter, Grinnell, Grainfield, Tribune, Leoti, Benkelman, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 1000 AM MDT Sat Apr 14 2018 /1100 AM CDT Sat Apr 14 2018/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING... * Peak Winds...North to northwest at 30 to 40 mph with gusts up to 65 mph. * Timing/Duration...The strongest winds are expected through this morning. Winds will gradually decrease this afternoon and early evening. * Impacts...The strong winds may create local ground blizzard conditions with visibilities below one mile possible. Power outages and property damage will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning is issued for sustained wind speeds of at least 40 mph or gusts of 58 mph or more. && $$
870 WWUS73 KGLD 142331 NPWGLD URGENT - WEATHER MESSAGE National Weather Service Goodland KS 531 PM MDT Sat Apr 14 2018 COZ091-092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-150045- /O.CAN.KGLD.HW.W.0007.000000T0000Z-180415T0000Z/ Kit Carson County-Cheyenne County-Cheyenne-Rawlins-Decatur-Norton- Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita- Dundy-Hitchcock-Red Willow- Including the cities of Burlington, Arapahoe, Cheyenne Wells, St. Francis, Bird City, Atwood, Oberlin, Norton, Goodland, Colby, Hoxie, Hill City, Sharon Springs, Oakley, Quinter, Grinnell, Grainfield, Tribune, Leoti, Benkelman, Culbertson, Trenton, Stratton Ne, Palisade, and McCook 531 PM MDT Sat Apr 14 2018 /631 PM CDT Sat Apr 14 2018/ ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Goodland has cancelled the High Wind Warning. Conditions have improved over the Warning area...prompting cancellation. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this high wind warning went out at Apr 12, 5:46 AM MDT, 4 hours 26 minutes earlier.
Area forecast discussion, Apr 12, 5:46 AM MDT, 4 hours 26 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
546 AM MDT Thu Apr 12 2018
.SHORT TERM...(Today through Saturday night)
Issued at 204 AM MDT Thu Apr 12 2018
A dynamic short term period is in store for the Central High
Plains Region with a Red Flag Warning this afternoon and early
evening, a High Wind Watch Friday through Saturday, and a Winter
Storm Watch from Friday afternoon through Saturday.
A deepening lee surface trough beneath the westerly flow aloft in
place over the Rockies consolidates into a surface low that
tracks across the forecast area this evening and moves slowly east
as in advance of the upper low that finally tracks across the
forecast area by Friday afternoon. The resulting strong pressure
gradient around the low center is expected to produce very windy
conditions across the forecast area during the day on Friday that
will continue into Saturday before the low pressure center
finally moves further east over the plains states by Saturday
evening.
Very warm temperatures are expected ahead of the low with highs
reaching well into the 80s to around 90 degrees today. Very warm
temperatures will bring RH values to less than 15 percent across
much the area. In combination with the breezy winds, critical
fire weather conditions are expected across the majority of the
forecast area.
A cold front moves into the area overnight bringing much cooler
temperatures to the area on Friday and Saturday along with
precipitation that starts out mostly as rain and changes over to
snow by late in the day on Friday. Snow will continue through
Friday night into Saturday morning and will be moderate to heavy
at times mainly north of Interstate 70 before tapering off through
Saturday afternoon as the system moves east.
The steep pressure gradient around the surface low will produce
very strong winds that will continue from Friday through Friday
night and Saturday before decreasing rapidly Saturday evening. A
High Wind Watch has been issued for the whole area from Friday
through Saturday as a result.
With snow amounts approaching 6 inches near the KS/NE border area
along with the strong winds, areas of blowing and drifting snow
are possible mainly north of Interstate 70. A Winter Storm Watch
has been issued for that area from Friday afternoon through
Saturday afternoon as a result.
.LONG TERM...(Sunday through Wednesday)
Issued at 204 AM MDT Thu Apr 12 2018
This part of the forecast will be fairly quiet. An upper level
short wave ridge will build over the forecast area early next week
behind the winter storm system. Another short wave trough will move
across the Plains mid week. However the forecast area will be too
far south into the dry air for precipitation to form. North winds
behind the accompanying cold front will be strong. Statistical data
is indicating the winds with the front Tuesday afternoon/early
evening could be similar in intensity to the winds on Friday and
Saturday. If this occurs, expect blowing dust with the frontal
passage. Behind the short wave trough another short wave ridge
moves over the forecast area Thursday.
Highs for the period will warm through Tuesday as the upper level
short wave ridge moves through, then cool some as the next
upper level short wave trough moves through.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 516 AM MDT Thu Apr 12 2018
VFR conditions are expected at MCK and GLD through the 12Z TAF
period. Light winds will increase through the day as they turn
southerly through the afternoon. Between 05Z-08Z a cold front is
expected to move through the area with winds turning northwest and
becoming gusty. A few lower clouds are expected after 08Z across
the area, but prevailing conditions should remain VFR.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Red Flag Warning from noon MDT /1 PM CDT/ today to 9 PM MDT /10
PM CDT/ this evening for KSZ001-002-013>016-027>029-041-042.
High Wind Watch from Friday morning through Saturday afternoon
for KSZ001>004-013>016-027>029-041-042.
Winter Storm Watch from Friday afternoon through Saturday
afternoon for KSZ001>004-013>016.
CO...Red Flag Warning from noon today to 9 PM MDT this evening for
COZ252>254.
High Wind Watch from Friday morning through Saturday afternoon
for COZ090>092.
Winter Storm Watch from Friday afternoon through Saturday
afternoon for COZ090.
NE...Red Flag Warning from noon today to 9 PM MDT this evening for
NEZ079.
High Wind Watch from Friday morning through Saturday afternoon
for NEZ079>081.
Winter Storm Watch from Friday afternoon through Saturday
afternoon for NEZ079>081.
&&
SHORT TERM...LOCKHART
LONG TERM...JTL
AVIATION...LOCKHARTHazardous weather outlook, Apr 12, 4:05 AM MDT, 6 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 405 AM MDT Thu Apr 12 2018 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-131645- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 405 AM MDT Thu Apr 12 2018 /505 AM CDT Thu Apr 12 2018/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY AND TONIGHT... A Red Flag Warning remains in effect Thursday afternoon and evening for a large portion of the Tri-State area. Very warm, dry and breezy conditions will produce elevated to critical fire weather conditions. All outdoor burning should be avoided. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A strong early spring storm will move across the Central High Plains region on Friday and Saturday with a prolonged period of strong north winds and wintry precipitation. A High Wind Watch is in effect from Friday through Saturday for wind speeds of 35 to 45 mph with gusts up to 65 mph. A Winter Storm Watch is in effect from Friday afternoon through Saturday for moderate to occasionally heavy snow that could combine with the strong winds to produce areas of blowing and drifting snow and near blizzard conditions with areas of reduced visibility mainly north of Interstate 70. Areas that do not receive significant amounts of precipitation could also see areas of blowing dust that could sharply reduce visibilities. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today or tonight.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 2:45 AM MDT | Winter Storm Watch | GLD | Yuma | 10 hr |
| Apr 12, 12:42 PM MDT | Blizzard Warning | GLD | Cheyenne, Kit Carson, Yuma | 45 hr |
Nearby
High Wind Warnings in Kansas, 2018High Wind Warnings in Colorado, 2018High Wind Warnings in Nebraska, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.